It reads more like the title of a film on YouPorn than the start of an article about a debilitating medical condition. More often than not, PGAD sufferers are treated as hypersexual oddities. But PGAD actually has very little to do with orgasms, and absolutely nothing to do with pleasure. The condition, largely suffered by women, is characterised by an implacable feeling of genital congestion and pelvic pain.
Serotonin reuptake inhibitors-induced orgasmic dysfunctions including spontaneous orgasms have been reported in women. Spontaneous orgasm is experiencing orgasm in the absence of sexual sensory stimulation. A woman with sexual abuse in her childhood who later developed distressing spontaneous orgasms is discussed. She stopped experiencing these orgasms with citalopram. However the orgasms soon re-emerged following the abrupt discontinuation of prolonged use of citalopram but disappeared again once the citalopram was re-introduced. To the best of the author's knowledge the therapeutic effect of citalopram to cause cessation of distressing spontaneous orgasms of this kind in a child sexual abuse CSA survivor has not been reported. The mechanism of action of SSRIs-induced sexual side effects including orgasmic dysfunctions is complex and poorly understood.
Persistent genital arousal disorder in a male: a case report and analysis of the cause
A year-old male presented to the psychosexual clinic with symptoms suggestive of persistent genital arousal disorder of 2years duration. Physical examination and investigations ruled out any underlying urological or neurological causes. He was treated with Diazepam and Pregabalin and his symptoms reduced in intensity.
Persistent genital arousal disorder PGAD is a phenomenon, in which afflicted women experience spontaneous genital arousal, unresolved by orgasms and triggered by sexual or nonsexual stimuli, eliciting stress. The current case is a year-old female who experienced such orgasms for about a month. Physical examination, investigations, and psychological testing were noncontributory. Carbamazepine mg was discontinued due to a lack of response.